Alert archive / Mississippi / Areal Flood Warnings in 2021
Areal Flood Warning 13, NWS Memphis, TN
NWS Memphis, TN issued this areal flood warning at Jun 9, 2021, 5:11 AM CDT for 8 counties in Mississippi; 4 counties in Arkansas; Fayette County, Shelby County, Tennessee. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 5:11 AM CDT (10:11 UTC)
- Expired
- Jun 9, 2021, 6:50 AM CDT
- In force
- 99 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crittenden County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Tate County, MS, Tunica County, MS, Fayette County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 82 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
353
WGUS44 KMEG 091011
FLWMEG
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Memphis TN
511 AM CDT Wed Jun 9 2021
ARC035-077-107-123-MSC009-027-033-071-093-107-137-143-TNC047-157-
091500-
/O.NEW.KMEG.FA.W.0013.210609T1011Z-210609T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crittenden AR-Lee AR-Phillips AR-St. Francis AR-Benton MS-Coahoma MS-
DeSoto MS-Lafayette MS-Marshall MS-Panola MS-Tate MS-Tunica MS-
Fayette TN-Shelby TN-
511 AM CDT Wed Jun 9 2021
The National Weather Service in Memphis has issued a
* Flood Warning for...
Southwestern Crittenden County in eastern Arkansas...
Lee County in eastern Arkansas...
Northern Phillips County in eastern Arkansas...
Southern St. Francis County in eastern Arkansas...
Southwestern Benton County in northeastern Mississippi...
Northeastern Coahoma County in northwestern Mississippi...
DeSoto County in northwestern Mississippi...
Northern Lafayette County in northwestern Mississippi...
Marshall County in northwestern Mississippi...
Northern Panola County in northwestern Mississippi...
Tate County in northwestern Mississippi...
Tunica County in northwestern Mississippi...
Southwestern Fayette County in western Tennessee...
Southern Shelby County in western Tennessee...
* Until 1000 AM CDT.
* At 511 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 1 and 2 inches of rain have fallen.
* Some locations that will experience flooding include...
Southaven, Olive Branch, Horn Lake, Forrest City, Hernando,
Senatobia, Holly Springs, Marianna, Hughes, Marvell, Madison,
Palestine, St Francis National Park, Helena-West Helena, Wall
Doxey State Park, Memphis, Coldwater, Byhalia, Walls and Tunica.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area. This rain will fall on saturated ground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3499 9115 3501 9063 3500 8937 3486 8936
3484 8931 3450 8929 3453 8954 3452 9105
3473 9105 3474 9110 3487 9110 3487 9112
3491 9112 3491 9115
$$1 follow-up statement
922
WGUS84 KMEG 091150
FLSMEG
Flood Statement
National Weather Service Memphis TN
650 AM CDT Wed Jun 9 2021
ARC035-077-107-123-MSC009-027-033-071-093-107-137-143-TNC047-157-
091200-
/O.CAN.KMEG.FA.W.0013.000000T0000Z-210609T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crittenden AR-Lee AR-Phillips AR-St. Francis AR-Benton MS-Coahoma MS-
DeSoto MS-Lafayette MS-Marshall MS-Panola MS-Tate MS-Tunica MS-
Fayette TN-Shelby TN-
650 AM CDT Wed Jun 9 2021
...FLOOD WARNING FOR SOUTHWESTERN CRITTENDEN, LEE, NORTHERN
PHILLIPS, SOUTHERN ST. FRANCIS, SOUTHWESTERN BENTON, NORTHEASTERN
COAHOMA, DESOTO, NORTHERN LAFAYETTE, MARSHALL, NORTHERN PANOLA,
TATE, TUNICA, SOUTHWESTERN FAYETTE AND SOUTHERN SHELBY COUNTIES HAS
BEEN REPLACED WITH A FLASH FLOOD WARNING...
LAT...LON 3499 9115 3501 9063 3500 8937 3486 8936
3484 8931 3450 8929 3453 8954 3452 9105
3473 9105 3474 9110 3487 9110 3487 9112
3491 9112 3491 9115
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this areal flood warning went out at Jun 8, 11:42 PM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Jun 8, 11:42 PM CDT, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1142 PM CDT Tue Jun 8 2021
.DISCUSSION...
Updated for aviation
&&
.PREV DISCUSSION... /issued 949 PM CDT Tue Jun 8 2021/
UPDATE...
Showers and thunderstorms continue to develop along and south of
the MS/TN border. The latest HRRR shows development in that area,
but not this early. Flash flooding will be a concern through the
overnight hours. Will update to make some adjustments to POPS and
temperatures.
KRM
DISCUSSION... /issued 322 PM CDT Tue Jun 8 2021/
Ongoing showers and thunderstorms continue to track over the same
general areas from east central Arkansas across much of north
Mississippi. Precipitable water values of over 2 inches have
resulted in rainfall rates up to 2.5 inches per hour. Widespread
flooding has been reported across much of north Mississippi. Flash
flood guidance has been exceeded by over 300% in some locations.
In west Tallahatchie county MRMS guidance indicated over a 200
year return period. A Flash Flood watch and a Severe thunderstorm
watch continue through 7pm. These products may be need to be
extended.
Overnight, a weak upper low likely responsible for enhancing
storms across the area today will track east into Kentucky.
However, much of the Midsouth will remain on the east side of a
trough centered over east Arkansas. As a result, at least showers
will continue with isolated thunderstorms. Any additional storms
over north Mississippi could be problematic.
Tomorrow, showers and thunderstorms will likely become enhanced
once again during the afternoon hours. Currently the Storm
Prediction Center only has general thunderstorms in their day 2
outlook. Lingering outflow boundaries from storms today and
tonight, especially intersecting boundaries could help to
initialize storms and enhance updrafts. Once again any additional
rain where flooding occurred today and overnight could quickly
exaggerate ongoing flooding issues or lead to additional issues.
Diurnally enhanced showers and thunderstorms are likely each day
across the Midsouth for the remainder of the work week. The
weekend doesn't look as dry anymore as it did in previous model
runs.
Temperatures should trend slightly warmer each day through the
work week with upper 80s to low 90s returning over the weekend.
30
&&
.AVIATION...
In the short term...expect SHRAs and TSRAs to continue to develop
across east-central AR and N MS overnight. Latest HRRR has
convection pushing into the KMEM area overnight as well. Going
with periods of SHRAs with VCTS at KMEM and KTUP overnight into
Wednesday AM. Fairly quiet precip wise at KJBR and KMKL. Otrw
expect cigs to lower to IFR/MVFR areawide overnight with LIFR
likely at KJBR. Cigs will slowly improve to VFR by Wed afternoon
with additional SHRA/TSRA development due to heating...though
KTUP will likely be worked over and relatively quiet during the
afternoon. South winds at 6-8 kts overnight becoming SSW at 7-10
kts with a few higher gusts Wed aftn.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Wednesday afternoon for Lee AR-
Phillips.
MO...None.
MS...Flash Flood Watch through Wednesday afternoon for Alcorn-Benton
MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...None.
&&Hazardous weather outlook, Jun 8, 2:27 PM CDT, 14 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 227 PM CDT Tue Jun 8 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-092130- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 227 PM CDT Tue Jun 8 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Significant flooding and strong to severe thunderstorms are expected this afternoon and possibly into the overnight hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Showers and thunderstorms are expected each afternoon and evening through at least Thursday. These showers and storms could produce locally heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:08 PM CDT | Special Weather Statement | MEG | Chickasaw, Lee, Monroe | 37 min |
| Jun 8, 7:12 PM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Pontotoc | 3 hr |
| Jun 8, 7:47 PM CDT | Special Weather Statement | MEG | Itawamba, Monroe | 28 min |
| Jun 8, 8:15 PM CDT | Special Weather Statement | MEG | Itawamba | 30 min |
| Jun 8, 9:20 PM CDT | Areal Flood Advisory | MEG | DeSoto, Tunica | 3 hr |
| Jun 8, 10:58 PM CDT | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tunica | 11 hr |
| Jun 8, 11:00 PM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Pontotoc, Union, Yalobusha | 11 hr |
| Jun 8, 11:05 PM CDT | Flash Flood Warning | MEG | Benton, Marshall, Tate, Tippah | 3 hr |
| Jun 9, 1:28 AM CDT | Areal Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 3 more | 38 min |
| Jun 9, 1:53 AM CDT | Areal Flood Advisory | MEG | DeSoto, Marshall, Tate, Tunica | 4 hr |
| Jun 9, 2:04 AM CDT | Areal Flood Advisory | MEG | Benton, Lafayette, Marshall, Tate, Tippah, Union | 4 hr |
| Jun 9, 2:06 AM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 2 more | 7 hr |
| Jun 9, 5:00 AM CDT | River Flood Warning | MEG | Lee | 21 days |
| Jun 9, 5:06 AM CDT | River Flood Warning | MEG | Calhoun | 15 hr |
| Jun 9, 5:22 AM CDT | River Flood Warning | MEG | Tate, Tunica | 44 hr |
| Jun 9, 5:37 AM CDT | River Flood Warning | MEG | Calhoun | 13 hr |
| Jun 9, 6:50 AM CDT | Flash Flood Warning | MEG | DeSoto, Lafayette, Marshall, Panola, Tate, Tunica | 3 hr |
| Jun 9, 6:56 AM CDT | Areal Flood Advisory | MEG | Alcorn, Benton, Marshall, Prentiss, Tippah, Union | 3 hr |
| Jun 9, 7:44 AM CDT | Areal Flood Advisory | MEG | Alcorn, Lee, Prentiss, Tishomingo | 2 hr |
| Jun 9, 8:58 AM CDT | Flash Flood Warning | MEG | Lafayette, Lee, Pontotoc, Union | 5 hr |
| Jun 9, 9:21 AM CDT | Flash Flood Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 3 hr |
| Jun 9, 11:04 AM CDT | Areal Flood Advisory | MEG | Lafayette, Marshall | 3 hr |
| Jun 9, 11:08 AM CDT | Special Weather Statement | MEG | Union | 37 min |
| Jun 9, 11:53 AM CDT | Special Weather Statement | MEG | Lee | 37 min |
| Jun 9, 12:12 PM CDT | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tate, Tunica and 1 more | 3 hr |
| Jun 9, 12:39 PM CDT | Special Weather Statement | MEG | Calhoun | 36 min |
| Jun 9, 1:27 PM CDT | Special Weather Statement | MEG | Chickasaw | 33 min |
| Jun 9, 2:03 PM CDT | Areal Flood Advisory | MEG | Calhoun, Lafayette, Lee, Pontotoc, Union, Yalobusha | 3 hr |
| Jun 9, 2:14 PM CDT | Special Weather Statement | MEG | Monroe | 31 min |
| Jun 9, 3:04 PM CDT | Flash Flood Warning | MEG | Lafayette | 9 min |
| Jun 9, 3:10 PM CDT | Areal Flood Advisory | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tate, Tunica and 1 more | 3 hr |
| Jun 9, 3:15 PM CDT | Flash Flood Warning | MEG | Lafayette | 6 hr |
| Jun 9, 5:50 AM CDT | Areal Flood Advisory | MEG | Crittenden | 2 hr |
| Jun 8, 10:03 PM CDT | Areal Flood Advisory | MEG | Shelby | 3 hr |
Nearby
Areal Flood Warnings in Mississippi, 2021Areal Flood Warnings in Arkansas, 2021Areal Flood Warnings in Tennessee, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.